Am taking Lyrica, but have read that it can cause weight gain. Have taken it only for 2 days, and it is already helping my joint pain and nerve pain... but if I end up gaining weight when I am already 80 pounds overweight, that is not a good option!! Anyone have any experience with this? Am desperate to get the pain/fatigue under control since I have to have energy to play with my 2 year old daughter, with special needs going through therapy. I can't wait months to figure out what works and what doesn't. Am wondering if I diet, if that will keep the weight from coming on with the med.
Ive been on lyrica for 8 months now and yes in the beging i did put on weight iv put on a stone and a half in 4 months but not put any on since, it only increase your weight as it gives you cravings for sweet things and carbs ( abit like being pregnant) but once i realised that iv curved my diet and have started to even out and even started to lose a few ponds, it has caused slight water rentention too with me but not much. I have tolarated the drug very well but others have not and its trial and error reallly im on a high does 450mg a day but it has helped all my nerve pain and helped my muscle spasms, i dont think it helps me when a flair comes but i cant tell what it might be without the drug.
I had dizzy spells when on it but they passed and it effected my word recall and gave me memory issues and made me tired at first but as you increase the does i found it gave me more enegry.
Its not a nice drug and its a drug you have to take regular and never stop suddenly, but it can be and has been for me a wonder drug in changing my pain.
i back from a ruff couple of days, i wanted to post earlier but wouldn't you know it! my hands were not working with me.
about lyrica, it to helped me in the bgng, but after i think about the first week i started to have awful migraines and had to stop. my med'kit is upstairs and i can't recall the amount, (sorry brain fart) lol i do know that i started out on a low dosage.
okay, i have had some migraines this week, but i have prescription migraine medicine... is it bad to be using migraine medicine to combat the migraines when the Lyrica seems to be helping the pain? Okay, I'm probably over medicating here, but I like having no pain now. I don't want to go back to the pain. I have managed to stop the weight gain I had in the week I've been on it... gained 5 pounds the first 4 days, but stopped gaining. Have gone on a low carb diet and dropped a couple pounds in last 3 days.
I just started taking Lyrica last night. I know what you mean about if it stops the pain and not wanting to go back to it. I can't stand this pain, I am unfunctional for a few weeks now. I sure hope I don't get MORE migraines. I am prone to them anyway. I take fiornal/codiene for them and the doc knew this when he gave me the Lyrica. I just lost 30 lbs, alot of it due to pain and no appetite. I am at a perfect weight now and don't want to gain! But I suppose that I would prefer not having this horrible pain all the time. I am supposed to start school for a master's in January and am wondering if I can handle it, given the brain fog.
I just started Lyrica 8 days ago...only 25 mg and the dizzyness and fogginess is my only issue..i have been dieting for about 6 weks and have been resolved to saty away from carbs and sweets...all of your postings are very helpful..which is why I am putting in my 2 cents! My pain is for spinal stenosis/degenertive arthritis of spine--and I was relly enjoying being pain free first few days...no i do have pain, and have much less tolerance since i was painfree..i see the differnece-
no headaches...foggy, lightheaded...I have to discipline myself to focus to get anything done..
Thanks for taking the time to write your exp.- because you did, and it helped me to read it--i did too!
I am on 300mg dose of Lyrica, and it has helped my pain greatly. It took awhile to build up to the dose that works for me. I have problems with weight gain too, but low carb works for me to keep weight off and lose it to. Good luck. Yes, being pain free is worth a few pounds.
I was just diagnosed with Fibromyalgia last week after 5 months of tests and xrays. I guess I'm fairly lucky that it just took that long to find out from what I've read. My family doctor sent me to everyone else before the Rheumatologist, who diagnosed me. The worst of all was the time he thought it was MS. The Rheumatologist started me on 50 mg of Lyrica last week. I had been on 25 mg. of amitriptyline for 10 years for RLS. He told me to discontinue that. I gained 30 lbs over the 10 years on amitrip. and had just recently lost 10 lbs. I haven't had any side effects from the Lyrica in the 6 days of taking it, but wondered how many weeks it took you to get to the 300 mg. dose? Did they increase it 50 mg a week or something? When did you start to feel that it was helping. No help yet at 50 mg for me. I'm going back tomorrow for a followup.
My close friend's husband is now the CEO of a Swiss pharmaceutical company. I wrote to her about my diagnosis and to ask if his company makes anything for Fibro. Her husband has a PhD. in chemistry. He wrote me back himself and sent me two articles about Tramadol. He said that he had heard of a lot of patients having side effects with Lyrica and wondered if I should talk to my doctor about Tramadol. Any positive results with it? - Kay
I tried Tramadol off an on over the last 14 years. I have a really strange reaction when I'm on them my skin crawls and itches. But I've heard it has helped some people with the pain. I started Lyrica last week and so far so good. I am on 75mg a night so far.
I've been taking Lyrica for almost 2 yrs.I have fibromyalgia, I take 300 mg a day I take 150mg in the a.m. and 150mg in the p.m. I can't believe the relief from all that pain I was having. If circumstances cause me to miss 1 or 2 doses I'm in so much pain I end up crying and have to take 1000mg of Hydrocodone-Apap. I do have a side effect from Lyrica , my feet and legs swell. But I lower the amount of salt I consume. I also elevate my legs whenever I can.
I was on Lyrica for a long time 500 mg/day and after about a month of being on it I started having depression and it just kept getting worse it was so bad by the time I went into the hospital I tried commiting suicide twice. Now that I am off Lyrica and it did take me a good month and a half I am back to my normal self. I was lucky not only once but 2x's that i have such a loving and caring husband, if it wasn't for him I would be dead by now, all because of this drug.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.